Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2015, 10:09 PM EDT for Carroll County, Grayson County, Wythe County, Virginia. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 10:09 PM EDT (02:09 UTC)
- Expired
- Jun 26, 2015, 10:49 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Grayson County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:17 PM EDT | TSTM WND DMG | 2 Ne Elk Creek, VA | 911 CALL CENTER REPORTS MULTIPLE TREES DOWN ALONG COUNTRY LANE JUST NORTH OF ELK CREEK, VIRGINIA. |
| Jun 26, 10:17 PM EDT | TSTM WND DMG | 5 S Speedwell, VA | MULTIPLE TREES DOWN ACROSS ELK CREEK PARKWAY IN NEAR ELK CREEK VIRGINIA. |
| Jun 26, 10:20 PM EDT | TSTM WND DMG | 5 S Speedwell, VA | 911 CALL CENTER REPORTS A TREE DOWN ALONG WAGON WHEEL ROAD NEAR ELK CREEK, VIRGINIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS51 KRNK 270209
SVRRNK
VAC035-077-197-270315-
/O.NEW.KRNK.SV.W.0074.150627T0209Z-150627T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
WEST CENTRAL CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 1115 PM EDT
* AT 1008 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRIDLE
CREEK...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS A HISTORY OF
PRODUCING QUARTER SIZE HAIL AND INTENSE LIGHTNING.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...
SPEEDWELL...
IVANHOE...
CROCKETT...
AND SPRING VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3675 8130 3677 8126 3681 8128 3693 8125
3684 8088 3659 8110 3665 8133
TIME...MOT...LOC 0208Z 210DEG 13KT 3665 8122
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
174
WWUS51 KRNK 270235
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT FRI JUN 26 2015
VAC035-077-197-270315-
/O.CON.KRNK.SV.W.0074.000000T0000Z-150627T0315Z/
GRAYSON VA-WYTHE VA-CARROLL VA-
1035 PM EDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHEASTERN GRAYSON...SOUTH CENTRAL WYTHE AND WEST CENTRAL CARROLL
COUNTIES...
AT 1035 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRIPPLE
CREEK...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FRIES...
SPEEDWELL...
IVANHOE...
CROCKETT...
AND SPRING VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3677 8123 3692 8119 3688 8105 3684 8090
3673 8097 3671 8099
TIME...MOT...LOC 0235Z 210DEG 17KT 3681 8109
HAIL...1.00IN
WIND...60MPH
$$
MBS239
WWUS51 KRNK 270249
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 PM EDT FRI JUN 26 2015
VAC035-077-197-270258-
/O.CAN.KRNK.SV.W.0074.000000T0000Z-150627T0315Z/
GRAYSON VA-WYTHE VA-CARROLL VA-
1049 PM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAYSON...SOUTH
CENTRAL WYTHE AND WEST CENTRAL CARROLL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3677 8123 3692 8119 3688 8105 3684 8090
3673 8097 3671 8099
TIME...MOT...LOC 0247Z 210DEG 13KT 3685 8106
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:31 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 26, 8:31 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 831 PM EDT FRI JUN 26 2015 .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM WILL MOVE UP THE OHIO RIVER VALLEY TONIGHT AND SATURDAY...TRIGGERING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...RESULTING IN GUSTY NORTHWEST WINDS AND UNSEASONABLY COOLER TEMPERATURES. && .NEAR TERM /THROUGH SATURDAY/... AS OF 830 PM EDT FRIDAY... FORECAST AREA REMAINS IN VOID BETWEEN STORMS TO OUR SOUTH AND WEST. WW363 IS IN EFFECT FOR FAR WESTERN VA AND PARTS OF SOUTHERN WV IN ANTICIPATION OF ARRIVAL OF MCS LATER THIS EVENING AND OVERNIGHT. HRRR INDICATES ARRIVAL AROUND MIDNIGHT. A FRONTAL BOUNDARY REMAINS STALLED ACROSS THE FORECAST AREA. THIS FEATURE WILL PROVIDE AS A FOCUSSING MECHANISM FOR SHOWERS/STORMS TO FOLLOW DURING THE OVERNIGHT. ENHANCEMENT OF SHOWERS ACROSS THE AREA IS EXPECTED DURING THE LATE NIGHT AS EASTERLY UPSLOPE FLOW INCREASES AFTER MIDNIGHT PROVIDING ADDITIONAL LIFT AND CONCENTRATION OF DEEPER MOISTURE ALONG THE BLUE RIDGE. FRONT OVER THE AREA IS EXPECTED TO LIFT NORTH AS A WARM FRONT SATURDAY...ALLOWING WINDS TO SHIFT SOUTHWESTERLY AREAWIDE. THIS SHOULD PROVIDE A BREAK IN THE RAINFALL THREAT FOR A FEW HOURS BEFORE THE SUPPORTING UPPER LEVEL TROUGH ASSOCIATED WITH THE LOW PUSHES A BKN-SOLID LINE OF SHOWERS AND STORMS ACROSS OUR AREA FROM THE WEST. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. CONCERNING THE POTENTIAL FOR WIDESPREAD HEAVY RAIN... FORECAST MODELS CONTINUE TO TREND FURTHER WEST AND NORTH WITH THE BRUNT OF HEAVY RAIN ASSOCIATED WITH THE LOW...KEEPING IT MORE CONFINED ALONG AND NORTH OF THE OHIO RIVER. WHILE LOCALLY HEAVY RAIN MAY RESULT IN A FEW FLOODING ISSUES ACROSS OUR AREA...BELIEVE WE WILL NOT SEE ENOUGH WIDESPREAD HEAVY RAIN TO SUPPORT A FLASH FLOOD WATCH AT THIS TIME. THAT SAID...WITH INCREASING EASTERLY UPSLOPE FLOW LATE TONIGHT...WILL HAVE TO MONITOR FOR LOCALIZEDFLASH FLOODING DUE TO THE POTENTIAL FOR STORM CELLS TO BECOME ANCHORED NEAR CREST OF BLUE RIDGE WHERE UPSLOPE FLOW WILL BE THE GREATEST. CONFIDENCE IS JUST NOT GREAT ENOUGH ATTM TO PINPOINT EXACT LOCATION WHERE THE ANCHORING WILL OCCUR. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 250 PM EDT FRIDAY... THE BIG STORY DURING THIS PORTION OF THE FORECAST WILL BE THE WINTERISH GRADIENT WINDS WE WILL EXPERIENCE ON THE BACKSIDE OF THE DEPARTING COLD FRONT...FOLLOWED BY MUCH COOLER CONDITIONS. THE PARENT UPPER LOW WILL MAKE ITS WAY SLOWLY EASTWARD SATURDAY NIGHT FROM THE THUMB OF MICHIGAN TO NEAR ERIE PA. THE 850 MB FLOW AROUND THE LOW IS PROGGED TO PEAK IN THE 40 TO 50 KT RANGE AROUND 12Z SUNDAY. MOST AREAS IN THE MOUNTAINS ACROSS THE REGION LATE SATURDAY NIGHT TROUGH AT LEAST MID-DAY SUNDAY WILL SEE WIND GUSTS IN THE 20 TO 30 MPH RANGE...WITH THE HIGHEST RIDGE TOPS EXPERIENCING GUSTS OF 40 TO 45 MPH. WIND SPEEDS AND GUSTS WILL DECREASE THROUGH THE AFTERNOON WITH 850 MB WINDS PROGGED TO DECREASE TO AROUND 15 TO 20 KTS BY SUNSET SUNDAY. PRECIPITATION SATURDAY NIGHT AND SUNDAY WILL BE CONFINED TO TWO MAIN AREAS. THERE WILL BE LINGERING SHOWERS AND SOME STORMS ACROSS THE SOUTHEAST PART OF THE AREA COINCIDENT TO AND BEHIND THE DEPARTING COLD FRONT. THE LAST FEW SHOWERS IN THIS PART OF THE FORECAST AREA MAY LINGER UNTIL 200 AM TO 500 AM SUNDAY MORNING. THE OTHER AREA OF PRECIPITATION WILL BE ISOLATED TO SCATTERED UPSLOPE SHOWERS ACROSS THE PREFERRED AREAS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. COVERAGE WILL DECREASE DURING THE AFTERNOON SUNDAY AS THE WIND SPEEDS SLACKEN. TEMPERATURES WILL TREND COOLER SATURDAY NIGHT INTO SUNDAY. LOWS SATURDAY NIGHT WILL RANGE FROM THE MID TO UPPER 50S ACROSS THE MOUNTAINS WITH UPPER 50S TO LOWER 60S ACROSS THE PIEDMONT. HIGHS ON SUNDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE MOUNTAINS TO THE UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT. DRY AND COOL HIGH PRESSURE WILL SETTLE OVER THE REGION ON SUNDAY NIGHT. EXPECT NO PRECIPITATION WITH BELOW NORMAL TEMPERATURES. LOWS WILL RANGE FROM THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH UPPER 50S ACROSS THE PIEDMONT. WHILE NO RECORD LOW TEMPERATURES ARE FORECAST...A FEW LOCATIONS WILL FALL TO READINGS WITHIN FIVE DEGREES OF RECORD LOWS. SEE THE CLIMATE SECTION OF THIS DISCUSSION FOR DETAILS. ON MONDAY...THE CENTER OF THE SURFACE HIGH PRESSURE WILL PROGRESS EASTWARD IN ADVANCE OF OUR NEXT GREAT LAKES SHORTWAVE TROUGH. EXPECT A RETURN OF A SOUTHERLY COMPONENT OF THE LOW LEVEL WINDS AND INCREASING DEW POINTS AND TEMPERATURES. WHILE NO PRECIPITATION IS FORECAST FOR THE MORNING...SOME ISOLATED SHOWERS MAY DEVELOP ACROSS SOUTHEAST WEST VIRGINIA DURING THE AFTERNOON. HIGH TEMPERATURES WILL AVERAGE 5 TO 7 DEGREES MILDER THAN THOSE OF SUNDAY. ANTICIPATE UPPER 70S TO AROUND 80 IN THE MOUNTAINS AND LOW TO MID 80S ACROSS THE PIEDMONT. ON MONDAY NIGHT...THE TROUGH AXIS OF THE GREAT LAKES SYSTEM WILL START PROGRESSING THROUGH THE OHIO VALLEY. LOOK FOR SHOWERS AND STORMS TO EXPAND IN COVERAGE ACROSS THE WESTERN PARTS OF THE AREA. STILL LITTLE OR NO COVERAGE IS ANTICIPATED FOR AREAS EAST OF THE CREST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S TO AROUND 60 ACROSS THE MOUNTAINS TO THE LOWER 60S ACROSS THE PIEDMONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 320 PM EDT FRIDAY... THIS PORTION OF THE FORECAST PERIOD IS EXPECTED TO BE ONE WITH SCATTERED SHOWERS AND STORMS ACROSS THE AREA EACH DAY AND NIGHT. THE AXIS OF A SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION BY MIDDAY TUESDAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO STALL OVER...OR JUST SOUTH OF THE AREA...AND TAKE ON A NW-SE ORIENTATION. THROUGH FRIDAY...LITTLE MOVEMENT OF THIS FRONT IS EXPECTED. THE COMBINATION OF DAYTIME HEATING...AND THE POTENTIAL FOR ADDITIONAL WAVES OF ENERGY MOVING SOUTHEAST ALONG THIS FEATURE WILL BE THE SOURCE OF THE FORECAST SCATTERED SHOWERS AND SOME STORMS. HIGH TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL RANGE FROM THE UPPER 70S TO AROUND 80 ACROSS THE MOUNTAINS AND MID TO UPPER 80S ACROSS THE PIEDMONT. LOW TEMPERATURES WILL MAINLY BE IN THE LOWER 60S ACROSS THE MOUNTAINS AND UPPER 60S ACROSS THE PIEDMONT. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 800 PM EDT FRIDAY... VFR CONDITIONS THIS EVENING ARE EXPECTED TO DETERIORATE AFTER MIDNIGHT AS DEEP CONVECTION FROM THUNDERSTORM COMPLEX WEST OF THE APPALACHIANS CROSSES THE MOUNTAINS DURING THE OVERNIGHT. NOT CONFIDENT ENOUGH ON EXACT TIMING OF TSRA...THUS LEAVING OUT OF TAFS ATTM. MORE CONFIDENT ON INCREASING CLOUDS AND INCREASING COVERAGE OF SHOWERS WITH POTENTIAL FOR MVFR CIGS PER INCREASING UPSLOPE EASTERLY FLOW DURING THE OVERNIGHT. MODELS HINT THAT CIGS COULD DROP TO IFR AFTER 06Z/2AM...BUT WOULD LIKE TO SEE INCREASING COVERAGE OF RAIN COOLED AIR BEFORE FORECASTING THE LOW CIGS. PRIMARY CONCERN SATURDAY IS STRONG FRONTAL PASSAGE WHICH IS FORECAST BY ALL MODELS TO OCCUR DURING THE LATE AFTERNOON AND EVENING WITH 40-50KT WESTERLY WINDS 3KFT AGL DEVELOPING BEHIND THE FRONT SATURDAY NIGHT. ANTICIPATING BKN LINE OF SHOWERS/TSTMS TO ACCOMPANY THE FRONT SATURDAY AFTERNOON...FOLLOWED BY PARTIAL CLEARING SATURDAY NIGHT WITH GUSTY WESTERLY WINDS. THESE WINDS ARE EXPECTED TO PERSIST INTO THE DAY SUNDAY BEFORE DIMINISHING. EXPECT MAINLY VFR CONDITIONS SUNDAY INTO MONDAY...HIGH PRESSURE SPREADING ACROSS THE FORECAST AREA. NEXT COLD FRONT IS FORECAST TO ARRIVE WITH POTENTIAL FOR SHOWERS MONDAY EVENING/OVERNIGHT. TIMING OF SHOWERS WITH THIS FRONT A BIT UNCERTAIN BUT COULD SEE PERIODS OF MVFR MONDAY NIGHT AND MAINLY ALONG THE WESTERN SLOPES TUESDAY...OTHERWISE VFR ACROSS THE EAST. && .CLIMATE... AS OF 300 PM EDT FRIDAY... JUNE 29TH RECORD LOWS BLACKSBURG...42 IN 1974 BLUEFIELD....52 IN 1970 DANVILLE.....54 IN 1968 LEWISBURG....49 IN 1981 LYNCHBURG....51 IN 1970 ROANOKE......44 IN 1919 && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...IS OPERATING ON THE SECONDARY TRANSMITTER. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL AT LEAST SUNDAY. THE NOAA WEATHER RADIO IN HINTON WV...BROADCASTING ON A FREQUENCY OF 162.425 MHZ...IS OFF THE AIR DUE TO A TELCO PROBLEM. THIRD PARTY TECHNICIANS ARE CURRENTLY WORKING ON THE COMMUNICATION ISSUE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/PM SHORT TERM...DS LONG TERM...DS/WP AVIATION...PM CLIMATE... EQUIPMENT...PM
Hazardous weather outlook, Jun 26, 6:26 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 626 PM EDT FRI JUN 26 2015 NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-272230- ASHE-ALLEGHANY NC-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 626 PM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR WHERE CELLS TRAIN OVER THE SAME LOCATIONS...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-272230- TAZEWELL-SMYTH- 626 PM EDT FRI JUN 26 2015 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR WHERE STORMS TRAIN OVER THE SAME LOCATIONS...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-272230- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 626 PM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS ALONG WITH HAIL. PROLONGED PERIODS OF HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SATURDAY WITH DAMAGING WINDS THE MAIN THREAT AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 8:58 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT FRI JUN 26 2015
VAZ013-014-017-270130-
MONTGOMERY-FLOYD-PULASKI-
858 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...
NORTHWESTERN FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER INDIAN VALLEY...MOVING
NORTHEAST AT 25 MPH.
WINDS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
PILOT...
INDIAN VALLEY...
WILLIS...
AND GRAYSONTOWN.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3693 8063 3691 8066 3693 8068 3715 8044
3703 8027 3681 8054
TIME...MOT...LOC 0056Z 223DEG 21KT 3691 8058
MBSLocal storm report, Jun 26, 9:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 1 WNW MAPLE SPRINGS 36.19N 81.41W
06/26/2015 E0.50 INCH WILKES NC NWS EMPLOYEE
DIME SIZED HAIL FELL ALONG ROUTE 421 OUTSIDE OF MAPLE
SPRINGS NORTH CAROLINA.
0911 PM HAIL 5 NE TODD 36.35N 81.53W
06/26/2015 E1.00 INCH ASHE NC TRAINED SPOTTER
QUARTER SIZED HAIL FELL WITHIN THE BALDWIN COMMUNITY IN
ASHE COUNTY NC.
&&
JMORROWSpecial weather statement, Jun 26, 9:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 925 PM EDT FRI JUN 26 2015 VAZ014-017-270200- MONTGOMERY-FLOYD- 925 PM EDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 924 PM EDT...A STRONG THUNDERSTORM WAS NEAR COPPER VALLEY...MOVING NORTHEAST AT 20 MPH. WINDS OF 30 MPH TO 40 MPH AND POSSIBLY SOME PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHRISTIANSBURG... PILOT... CROCKETT SPRINGS... COPPER VALLEY... AND TERRYS FORK. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3691 8040 3701 8055 3718 8040 3706 8020 TIME...MOT...LOC 0124Z 222DEG 19KT 3701 8045 MBS
Local storm report, Jun 26, 9:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 5 ENE BOTTOM 36.50N 80.68W
06/26/2015 E0.25 INCH SURRY NC PUBLIC
PEA SIZED HAIL FELL ALONG WEST PINE ST. JUST WEST OF
MOUNT AIRY, NC.
&&
JMORROWLocal storm report, Jun 26, 9:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 2 SW JEFFERSON 36.40N 81.49W
06/26/2015 E0.88 INCH ASHE NC NWS EMPLOYEE
NWS EMPLOYYE REPORTS NICKEL SIZED HAIL WITHIN THE TOWN OF
WEST JEFFERSON IN ASHE COUNTY NORTH CAROLINA.
&&
JMORROWSpecial weather statement, Jun 26, 9:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT FRI JUN 26 2015
NCZ018-270215-
WATAUGA-
948 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WATAUGA COUNTY...
AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER REESE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEORIA...
AND REESE.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3630 8190 3631 8188 3633 8187 3635 8183
3635 8178 3626 8186 3627 8187 3629 8191
TIME...MOT...LOC 0146Z 216DEG 27KT 3635 8186
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:11 PM EDT | Special Weather Statement | RNK | Carroll | 34 min |
| Jun 26, 8:34 PM EDT | Special Weather Statement | RNK | Carroll | 26 min |
| Jun 26, 8:58 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Jun 26, 9:25 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Jun 26, 9:27 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 48 min |
| Jun 26, 10:11 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Jun 26, 10:24 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Jun 26, 10:41 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| Jun 26, 11:37 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 53 min |
| Jun 26, 11:40 PM EDT | Special Weather Statement | RNK | Bath | 50 min |
| Jun 26, 11:51 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more | 18 hr |
| Jun 27, 12:44 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Henry, Patrick, Pittsylvania and 2 more | 61 min |
| Jun 27, 2:08 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 67 min |
| Jun 27, 2:18 AM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke | 27 min |
| Jun 27, 2:54 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Roanoke, City of Covington, City of Roanoke and 1 more | 21 min |
| Jun 27, 3:19 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Bedford, Botetourt, Rockbridge, City of Buena Vista and 4 more | 56 min |
| Jun 27, 5:29 AM EDT | Areal Flood Warning | RNK | Bath | 3 hr |
| Jun 27, 8:34 AM EDT | Areal Flood Warning | RNK | Bath | 6 hr |
| Jun 27, 1:29 PM EDT | Special Weather Statement | RNK | Alleghany | 46 min |
| Jun 27, 1:43 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte, Halifax | 62 min |
| Jun 27, 1:48 PM EDT | Special Weather Statement | RNK | Bath | 57 min |
| Jun 27, 3:24 PM EDT | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more | 23 hr |
| Jun 27, 3:57 PM EDT | Special Weather Statement | RNK | Smyth | 48 min |
| Jun 27, 4:25 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 50 min |
| Jun 27, 4:47 PM EDT | Special Weather Statement | RNK | Grayson, Wythe, City of Galax | 58 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | RNK | Botetourt | 40 min |
| Jun 27, 5:13 PM EDT | Special Weather Statement | RNK | City of Danville | 62 min |
| Jun 27, 5:21 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Jun 27, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 43 min |
| Jun 27, 6:05 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Patrick | 40 min |
| Jun 27, 6:09 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Buena Vista, City of Lynchburg, City of Roanoke | 36 min |
| Jun 27, 6:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Henry, Patrick | 4 hr |
| Jun 27, 6:44 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg | 91 min |
| Jun 27, 6:49 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Jun 27, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 51 min |
| Jun 27, 7:21 PM EDT | Areal Flood Advisory | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 4 hr |
| Jun 27, 7:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 89 min |
| Jun 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.